Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 24, 2013, 10:02 AM CDT. It took effect at Mar 24, 2013, 5:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 10:02 AM CDT (15:02 UTC)
- In effect from
- Mar 24, 2013, 5:00 PM CDT
- Expired
- Mar 24, 2013, 9:36 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
166 WHUS73 KMKX 241502 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1002 AM CDT SUN MAR 24 2013 ...STRONG NORTHEAST WINDS WILL BUILD HIGH WAVES THROUGH MONDAY... .LOW PRESSURE TRACKING NORTHEAST UP THE OHIO RIVER VALLEY TODAY AND TONIGHT WILL RESULT IN A TIGHTENING PRESSURE GRADIENT AND INCREASING NORTHEAST TO NORTH WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY. THE INCREASING ONSHORE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE ABOVE 4 FEET. THE BRISK WINDS AND HIGH WAVES WILL GRADUALLY DIMINISH MONDAY NIGHT. LMZ646-242315- /O.EXT.KMKX.SC.Y.0036.000000T0000Z-130324T2200Z/ /O.NEW.KMKX.GL.W.0010.130324T2200Z-130325T0900Z/ WIND POINT WI TO WINTHROP HARBOR IL- 1002 AM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS INCREASING TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. NORTH WINDS 15 TO 25 KNOTS LATE TONIGHT THROUGH MONDAY AFTERNOON...DIMINISHING TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 6 TO 10 FEET LATE TONIGHT THROUGH MONDAY AFTERNOON...THEN SUBSIDING TO 3 TO 5 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643>645-242315- /O.CON.KMKX.SC.Y.0036.000000T0000Z-130326T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 1002 AM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT MONDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS...BACKING NORTH TONIGHT THROUGH MONDAY. GUSTS TO 30 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 6 TO 9 FEET TONIGHT AND MONDAY...THEN SUBSIDING TO 3 TO 4 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
3 follow-up statements
263 WHUS73 KMKX 242045 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT SUN MAR 24 2013 ...STRONG NORTH WINDS WILL BUILD HIGH WAVES THROUGH MONDAY... .LOW PRESSURE OVER SOUTHERN ILLINOIS TRACKING ALONG THE OHIO RIVER VALLEY TONIGHT WILL RESULT IN STRONG NORTHEAST TO NORTH WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY. THE INCREASING ONSHORE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE ABOVE 5 FEET. THE BRISK WINDS AND HIGH WAVES WILL GRADUALLY DIMINISH MONDAY NIGHT. LMZ646-250445- /O.CON.KMKX.SC.Y.0036.000000T0000Z-130324T2200Z/ /O.CON.KMKX.GL.W.0010.130324T2200Z-130325T0900Z/ WIND POINT WI TO WINTHROP HARBOR IL- 345 PM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS BECOMING NORTH UP TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH LATE TONIGHT. NORTH WINDS 15 TO 25 KNOTS ON MONDAY WILL DIMINISH TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 5 TO 8 FEET BUILDING TO 6 TO 10 FEET LATE TONIGHT THROUGH MONDAY AFTERNOON...THEN SUBSIDING TO 3 TO 5 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643>645-250445- /O.EXT.KMKX.SC.Y.0036.000000T0000Z-130326T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 345 PM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS...BACKING NORTH THIS EVENING THROUGH MONDAY. GUSTS TO 30 KNOTS TONIGHT. NORTH WINDS 15 TO 25 KNOTS MONDAY...DIMINISHING TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET TONIGHT AND MONDAY...THEN SUBSIDING TO 3 TO 4 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
083 WHUS73 KMKX 242305 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT SUN MAR 24 2013 ...STRONG NORTH WINDS WILL BUILD HIGH WAVES THROUGH MONDAY... .LOW PRESSURE TRACKING ALONG THE OHIO RIVER VALLEY TONIGHT WILL RESULT IN STRONG NORTH WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY. THE INCREASING ONSHORE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE ABOVE 5 FEET. THE BRISK WINDS AND HIGH WAVES WILL GRADUALLY DIMINISH MONDAY NIGHT. LMZ646-250715- /O.CON.KMKX.GL.W.0010.000000T0000Z-130325T0900Z/ WIND POINT WI TO WINTHROP HARBOR IL- 605 PM CDT SUN MAR 24 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY. * WINDS: NORTH WINDS UP TO 30 KNOTS...WITH GALE FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH LATE TONIGHT. NORTH WINDS 15 TO 25 KNOTS ON MONDAY WILL DIMINISH TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 5 TO 8 FEET BUILDING TO 6 TO 10 FEET LATE TONIGHT THROUGH MONDAY AFTERNOON...THEN SUBSIDING TO 3 TO 5 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643>645-250715- /O.CON.KMKX.SC.Y.0036.000000T0000Z-130326T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 605 PM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. NORTH WINDS 15 TO 25 KNOTS MONDAY...DIMINISHING TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET TONIGHT AND MONDAY...THEN SUBSIDING TO 3 TO 4 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
870 WHUS73 KMKX 250236 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 PM CDT SUN MAR 24 2013 ...STRONG NORTH WINDS WILL BUILD HIGH WAVES THROUGH MONDAY... .LOW PRESSURE TRACKING ALONG THE OHIO RIVER VALLEY TONIGHT WILL RESULT IN STRONG NORTH WINDS OVER THE NEARSHORE WATERS THROUGH MONDAY. THE INCREASING ONSHORE WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE ABOVE 5 FEET. THE BRISK WINDS AND HIGH WAVES WILL GRADUALLY DIMINISH MONDAY NIGHT. LMZ646-251045- /O.CAN.KMKX.GL.W.0010.000000T0000Z-130325T0900Z/ /O.NEW.KMKX.SC.Y.0037.130325T0236Z-130326T0900Z/ WIND POINT WI TO WINTHROP HARBOR IL- 936 PM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. NORTH WINDS WILL DIMINISH TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 5 TO 8 FEET BUILDING TO 6 TO 10 FEET LATE TONIGHT THROUGH MONDAY AFTERNOON...THEN SUBSIDING TO 3 TO 5 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643>645-251045- /O.CON.KMKX.SC.Y.0036.000000T0000Z-130326T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 936 PM CDT SUN MAR 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY. * WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. WINDS 15 TO 25 KNOTS MONDAY...DIMINISHING TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET TONIGHT AND MONDAY...THEN SUBSIDING TO 3 TO 4 FEET LATE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 24, 3:31 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Mar 24, 3:31 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CDT SUN MAR 24 2013
.SHORT TERM...
TODAY AND TONIGHT-FORECAST CONFIDENCE MEDIUM.
AN INITIAL 500MB SHORTWAVE WILL MOVE NORTHEAST THROUGH SOUTHERN
WISCONSIN TODAY. MODELS SHOW AN ASSOCIATED BULLS-EYE OF UPPER LEVEL
DIFLUENCE AT JET STREAM LEVEL. SATELLITE PICTURES REFLECT THESE
FEATURES WITH COOLER AND HIGHER CLOUD TOPS. WEAK ISENTROPIC LIFT IS
ALSO FORECAST WITH THIS SHORT WAVE IN THE 10 TO 20 THSD FT LAYER
WHERE IT SATURATES IN THE -12 TO -18C RANGE. CORRESPONDINGLY...RADAR
SHOWS LIGHT SNOW TRYING TO INCH IT/S WAY NORTHEAST INTO SOUTHERN
WI...BUT NOT MUCH REACHING THE GROUND DUE TO DRY NORTHEAST LOW-LEVEL
FLOW. BLEND OF MODELS SUGGESTS SOUTHWEST HALF OF MY COUNTY WARNING
AREA HAS BEST CHANCES FOR SOME LIGHT SNOW TODAY...WITH ACCUMS LESS
THAN 1 INCH. NORTHEAST PART OF MY COUNTY WARNING AREA WILL BE LAST
TO SEE ANY SNOW. MAX TEMPS TODAY IN THE LOWER TO MID 30S...SO ACCUMS
ON ROAD SURFACES SHOULD BE MINIMAL.
FOR TONIGHT LOW-LEVEL FLOW SWITCHES FROM EAST TO NORTHEAST AS THE
UPPER LOW AND SURFACE LOW SWING EAST-NORTHEAST UP THE OHIO RIVER
VALLEY. NOT MUCH IN THE WAY OF SHORT-WAVE ENERGY FOR SOUTHERN
WISCONSIN TONIGHT. ALSO...MODELS CONTINUE TO SHOW MID-LEVEL DRYING
AND NO ISENTROPIC LIFT...SO CHANCES OF GENERAL LIGHT SNOW DROP OFF
TONIGHT. HOWEVER...MODELS DO SHOW A MORE FAVORABLE NORTHEAST FETCH
OVER LAKE MICHIGAN INTO SOUTHEASTERN WISCONSIN. DELTA-T VALUES ARE
ON ORDER OF 10 TO 12 SUGGESTING SOME LAKE-EFFECT SHOWERS WILL
DEVELOP. BUFKIT SOUNDINGS DO DEEPEN THE NEAR SATURATED LOW-LEVEL AIR
NEAR LAKE MICHIGAN TONIGHT...UP TO 6 TO 7 THSD FT AT MILWAUKEE BY
END OF NIGHT. WILL KEEP MENTION OF CHANCE OF SNOW SHOWERS NEAR LAKE
MICHIGAN TONIGHT.
MONDAY-FORECAST CONFIDENCE HIGH
LOW OVER OHIO FILLS RAPIDLY AS COASTAL SECONDARY CYCLOGENESIS
TAKES OVER IN THE MIDDLE ATLANTIC REGION. FLOW REGION THROUGH DEEP
LAYER TRANSITIONS FROM NORTHEAST TO NORTHERLY...AND 500 MB HEIGHTS
RISE ABOUT 50 METERS OVER SOUTHERN WISCONSIN. 850 MB TEMPS AROUND
-10C RESULT IN LAKE DELTA T OF ABOUT 13C. RAN THROUGH LAKE SNOW
CHECKLIST AND IT INDICATES A MINOR EVENT...PERHAPS AN INCH. HAVE
SCATTERED SNOW SHOWERS NEAR THE SHORE BUT THIS MAY NEED TO BE
BUMPED UP LATER.
TUESDAY-FORECAST CONFIDENCE HIGH
FLOW REGIME TURNS FROM NORTHERLY TO NORTHWEST...WITH LITTLE CHANGE
IN AIRMASS. STILL RUNNING ABOUT 10 DEGREES BELOW NORMAL FOR LATE
MARCH WITH CONSENSUS 925 MB TEMPS ONLY RISING ABOUT 1C FROM
MONDAY TO ABOUT -4 OR -5C. NOT IMPOSSIBLE FOR CONVECTIVE SNOW
SHOWERS BENEATH UPPER TROUGH BUT THE MODELS BATTING
AVERAGE...ESPECIALLY THE GFS...NOT TOO GOOD AND SEEMS TO OVERDO
THESE SITUATIONS.
.LONG TERM...
WEDNESDAY AND THURSDAY-FORECAST CONFIDENCE MEDIUM
RATHER QUIET PATTER WITH NORTHWEST FLOW ALOFT AND POLAR HIGH
COVERING THE GREAT LAKES AREA. HEIGHTS GRADUALLY RISE ABOUT 30 OR
40 METERS EACH DAY AND GRADUAL MODERATION OF AIR MASS CONTINUES.
CONSENSUS 925 TEMPS RISE TO ABOUT -3C ON WEDNESDAY AND GET TO
ABOUT 0C ON THURSDAY. NOT QUITE READY TO DANCE IN THE STREETS BUT
UPPER 30S TO LOWER 40S SOUNDS PRETTY GOOD EVEN IF STILL 5 TO 10
DEGREES BELOW NORMAL.
FRIDAY AND SATURDAY-FORECAST CONFIDENCE MEDIUM
MODELS DO NOT PROVIDE MUCH CONFIDENCE IN TIMING OF ANY MINOR
EVENTS IN NORTHWEST FLOW. GEM HAS DECENT SHORTWAVE ON FRIDAY BUT
GFS AND ECMWF SHOW PERSISTENT SURFACE HIGH.
GFS AND ECMWF STARTING TO COME INTO BETTER AGREEMENT WITH SYSTEM
SATURDAY OVER MN/IA AREA AND MAY NEED TO ADD POPS SATURDAY NIGHT
IN LATER FORECASTS. FOR NOW LOOKS LIKE CONTINUED MODERATING TREND
WITH 925 MB TEMPS IN THE 0 TO +2C RANGE...WITH HIGHS RISING INTO
THE MIDDLE 40S. SO WE HAVE A SHOT AT NEAR NORMAL HIGHS BY THE END
OF MARCH.
OF NOTE IS THAT MADISON HAS JUST ONE DAY THIS MONTH WITH HIGH
TEMPERATURES REACHING NORMAL. IN JULY OF 2009 MADISON TIED THE
AVERAGE HIGH 3 TIMES BUT NEVER HAD AN ABOVE AVERAGE HIGH. IT IS
VERY UNUSUAL TO SEE A MONTH GO BY WHERE YOU DO NOT HAVE ABOVE
AVERAGE HIGH TEMPERATURES AT LEAST ONCE. IT WILL BE A CLOSE CALL
WITH UPPER 40S ON SUNDAY THE 31ST.
&&
.AVIATION/12Z TAFS/...
STRATUS DECK OFF OF LAKE MICHIGAN WILL KEEP CEILINGS IN THE MVFR
RANGE TODAY AND TONIGHT ACROSS SOUTHERN WISCONSIN. SYSTEM SNOW
SHOULD DROP VISIBILITIES TO 3 TO 5 MILES IN SPOTS. NOT EXPECTING IFR
CONDS DUE TO DRY LOW-LEVEL AIR 5 TO 10 THSD FEET AGL.
LIGHT WET SNOW IS EXPECTED TO SPREAD INTO SOUTHERN WISCONSIN SUNDAY
MORNING AND THEN TAPER OFF SUNDAY EVENING. THE BEST CHANCE FOR SNOW
WILL BE ALONG I-94 AND SOUTH SO THIS INCLUDES ALL THE TAF SITES.
HIGHEST ACCUMULATIONS OF 1 INCH OR LESS WILL LIKELY BE SOUTH AND
WEST OF THE TAF SITES...ESPECIALLY TOWARD THE WI/IA/IL BORDER.
THE SURFACE TO 5000 FT FLOW INCREASES TONIGHT AND SWITCHES FROM EAST
TO NORTHEAST. INSTABILITY OVER THE LAKE WILL HELP PRODUCE LAKE
EFFECT SNOW SHOWERS NEAR LAKE MICHIGAN AS THE SYSTEM SNOW SLOWLY
DIMINISHES. ACCUMULATIONS TONIGHT SHOULD BE SPOTTY AND LESS THAN 1
INCH.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING THROUGH MONDAY
NIGHT DUE TO BRISK NORTHEAST WINDS AND HIGH WAVES. THE BRISK WINDS
WILL BE PRODUCED BY STRONG LOW PRESSURE SLOWLY MOVING ALONG THE
OHIO RIVER VALLEY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 10 PM CDT MONDAY
FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...KAPELA
MONDAY THROUGH SATURDAY...CRAVENHazardous weather outlook, Mar 24, 3:40 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT SUN MAR 24 2013 WIZ046-047-051-052-056>060-062>072-251100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 340 AM CDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-251100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO BRISK EAST TO NORTHEAST WINDS AND HIGH WAVES. THE BRISK WINDS WILL BE PRODUCED BY STRONG LOW PRESSURE SLOWLY TRACKING ALONG THE OHIO RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY NIGHT DUE TO BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES. THE BRISK WINDS WILL BE PRODUCED BY A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EAST COAST AND A LARGE HIGH PRESSURE OVER THE PLAINS STATES. KAPELA WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.